MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a incomplete shielding were determined burns to the patient's uterus and peritoneum parietal, fortunately without the need for repair surgery.A small solution of continuous of the monopolar spatula stem coating was then detected, which resulted in the aforementioned burns outside the surgical field.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the complained 26775ue was received on august 25,2026 at the manufacturing site and was therefore available for investigation.The investigation has been completed on january 12, 2026.During the manufacturer's technical inspection, the error description provided by the customer "malfunction of 26775ue - sl01" could be confirmed.The most likely root cause: improper handling/ user error the investigation revealed a break in the insulation approximately 15 cm from the distal end of the electrode.This could cause current to leak at this point during use and cause burns to the tissue.The damage to the insulation could have been caused by improper handling (contact with sharp objects during preparation or in the operating room, for example).The instructions for use clearly state that the instrument must be checked for damage; especially to the insulation before each use.The investigation did not reveal any root cause related to the device design, labeling, or manufacturing process.All quality control measures were met, and no non-conformities were found in the production records.The labeling was confirmed to contain adequate instructions and warnings.The event is therefore attributed to a user error.However, we will continue to track and trend complaints according to our procedures.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja
1 s. los carneros road
goleta,, CA 93117
MDR Report Key22890144
Report Number9610617-2025-01469
Device Sequence Number4864407
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public04048551072394
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberSL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer08/25/2025
01/12/2026
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/05/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown